Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 9, 2011, 12:23 AM CDT for San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2011, 12:23 AM CDT (05:23 UTC)
- Expired
- Oct 9, 2011, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 133 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
742
WGUS54 KSJT 090523
FFWSJT
TXC411-090930-
/O.NEW.KSJT.FF.W.0009.111009T0523Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1223 AM CDT SUN OCT 9 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 430 AM CDT
* AT 1210 AM CDT...THE SHERIFF OFFICE IN SAN SABA COUNTY REPORTED
FLOODING OF A COUPLE OF ROADS IN THE VICINITY OF SAN SABA. THESE
INCLUDE...CHINA CREEK ROAD AND A LOW WATER CROSSING AT HIGHWAY
190. IN ADDITION...THE WATER LEVEL WAS REPORTED TO BE JUST 6 INCHES
BELOW THE BRIDGE ON COUNTY ROAD 210.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
CONTINUED FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
CONTINUED FLOODING OF LOW WATER CROSSINGS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VECHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALGERITA...RICHLAND SPRINGS...SAN
SABA...BEND...CHAPPEL...CHEROKEE...ELM GROVE AND SKEETERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
3140 9872 3139 9869 3135 9870 3137 9865
3133 9864 3133 9859 3127 9862 3126 9857
3120 9856 3117 9851 3111 9853 3111 9845
3106 9847 3103 9843 3096 9845 3093 9841
$$3 follow-up statements
899
WGUS74 KSJT 090530
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1230 AM CDT SUN OCT 9 2011
TXC411-090930-
/O.CON.KSJT.FF.W.0009.000000T0000Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
1230 AM CDT SUN OCT 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SAN
SABA COUNTY...
AT 1225 AM CDT...AT 1210 AM CDT...THE SHERIFF OFFICE IN SAN SABA
COUNTY REPORTED FLOODING OF A COUPLE OF ROADS IN THE VICINITY OF SAN
SABA. THESE INCLUDE...CHINA CREEK ROAD AND A LOW WATER CROSSING AT
HIGHWAY 190. IN ADDITION...THE WATER LEVEL WAS REPORTED TO BE JUST 6
INCHES BELOW THE BRIDGE ON COUNTY ROAD 210.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
SABA...CHEROKEE...BEND...SKEETERVILLE...RICHLAND SPRINGS...ELM GROVE
AND ALGERITA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA AS HEAVY RAIN BANDS MOVE NORTH ACROSS SAN SABA...BEND
AND CHEROKEE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
3140 9872 3139 9869 3135 9870 3137 9865
3133 9864 3133 9859 3127 9862 3126 9857
3120 9856 3117 9851 3111 9853 3111 9845
3106 9847 3103 9843 3096 9845 3093 9841
$$
HG116
WGUS74 KSJT 090549
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1249 AM CDT SUN OCT 9 2011
TXC411-090930-
/O.CON.KSJT.FF.W.0009.000000T0000Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
1249 AM CDT SUN OCT 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SAN
SABA COUNTY...
AT 1242 AM CDT...THE SHERIFF OFFICE IN SAN SABA COUNTY REPORTED
WATER WAS RISING FAST NEAR HIGHWAY 16 AT BUFFALO CREEK LOCATED ABOUT
9 MILES SOUTH OF SAN SABA. AT 1210 AM...THE SHERIFF'S OFFICE
REPORTED A COUPLE OF FLOODED ROADS IN THE VICINITY OF SAN SABA.
THESE INCLUDE...CHINA CREEK ROAD AND A LOW WATER CROSSING AT HIGHWAY
190. IN ADDITION...THE WATER LEVEL WAS REPORTED TO BE JUST 6 INCHES
BELOW THE BRIDGE ON COUNTY ROAD 210.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
SABA...CHEROKEE...BEND...SKEETERVILLE...RICHLAND SPRINGS...ELM GROVE
AND ALGERITA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
3140 9872 3139 9869 3135 9870 3137 9865
3133 9864 3133 9859 3127 9862 3126 9857
3120 9856 3117 9851 3111 9853 3111 9845
3106 9847 3103 9843 3096 9845 3093 9841
$$
HG110
WGUS74 KSJT 090658
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 AM CDT SUN OCT 9 2011
TXC411-090930-
/O.CON.KSJT.FF.W.0009.000000T0000Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
158 AM CDT SUN OCT 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SAN
SABA COUNTY...
AT 155 AM CDT...FLASH FLOODING WILL OCCUR ALONG CREEKS IN SOUTHEAST
SAN SABA COUNTY...SOUTH OF U.S. 190 AND BETWEEN HIGHWAY 16 AND THE
COLORADO RIVER. LCRA RAIN GAUGES REPORTED 3.5 TO 5.2 INCHES OF RAIN
HAVE FALLEN OVER THE PAST THREE HOURS IN SOUTHEAST SAN SABA COUNTY.
THE REGION LOCATED BETWEEN HIGHWAY 16...JUST SOUTH OF SAN SABA AND
THE COLORADO RIVER. AN ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL
THROUGH THROUGH 4 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
SABA...CHEROKEE...BEND...COLORADO BEND STATE
PARK...SKEETERVILLE...RICHLAND SPRINGS...ELM GROVE AND ALGERITA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU LIVE NEAR A CREEK IN SOUTHEAST SAN SABA...MOVE TO HIGHER GROUND!
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
3140 9872 3139 9869 3135 9870 3137 9865
3133 9864 3133 9859 3127 9862 3126 9857
3120 9856 3117 9851 3111 9853 3111 9845
3106 9847 3103 9843 3096 9845 3093 9841
$$
HGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:45 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 8, 11:45 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 PM CDT SAT OCT 8 2011 .UPDATE... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... MAIN AREA OF SHOWERS AND STORM HAS CONTINUED TO MOVE VERY SLOWLY EASTWARD. THIS MEANS THAT CONDITIONS AT KABI...KSJT...AND KSOA HAVE IMPROVED SOMEWHAT...WHILE THE TERMINALS FARTHER EAST HAVE DETERIORATED. THIS AREA OF CONVECTION SHOULD CONTINUE TO SLIDE EAST...AND EXPECT EVEN THOSE EASTERN AREAS TO SEE SOME IMPROVEMENT BEFORE SUNRISE. UNTIL THAT HAPPENS THOUGH...MVFR CIGS AND VSBYS WILL PREVAIL...DROPPING WELL INTO IFR AS THE INDIVIDUAL STORMS TRAIN ACROSS THE AREA. FARTHER WEST...ANOTHER AREA OF LIFT IS GENERATING MORE SCATTERED SHOWERS AND STORMS ACROSS THE PERMIAN BASIN AND TRANS PECOS. THIS ACTIVITY NOT EXPECTED TO BE AS WIDESPREAD OR AS INTENSE...BUT WILL NEED TO KEEP AT LEAST A VCTS IN THE FORECAST UNTIL IT ALSO CLEARS THE AREA. ONCE THIS OCCURS...SHOULD SEE GRADUALLY IMPROVING CONDITIONS AREAWIDE BY AFTERNOON. && .PREV DISCUSSION... /ISSUED 1021 PM CDT SAT OCT 8 2011/ UPDATE... QUICK UPDATE FOR CURRENT RADAR TRENDS. DISCUSSION... MAIN AREA OF HEAVY RAIN HAS PULLED UP NEARLY STATIONARY EXTENDING FROM BROWNWOOD TO BRADY TO JUNCTION...WITH BROWNWOOD HAVING PICKED UP WELL IN EXCESS OF 2 INCHES IN JUST THE LAST 90 MINUTES. INCREASING SOUTHEAST FLOW FEEDING INTO THE CONVECTIVE LINE SHOULD CONTINUE TO MAINTAIN THE HEAVY RAINFALL WELL INTO THE OVERNIGHT HOURS. TO THE WEST...IR SATELLITE SHOWING INCREASING ENHANCEMENT AS ANOTHER SHORTWAVE ROUNDS THE BASE OF THE UPPER LOW. SHOWERS AND STORMS INCREASING ACROSS WEST TEXAS...AND THIS LIFT SHOULD HEAD TOWARDS WEST CENTRAL TEXAS LATER TONIGHT. THUS...POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE. PREV DISCUSSION... /ISSUED 637 PM CDT SAT OCT 8 2011/ UPDATE... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES ACROSS MUCH OF WEST CENTRAL TEXAS...STRETCHING ACROSS THE KSOA...KSJT...AND KABI TERMINALS. GIVEN VERY LITTLE EASTWARD MOVEMENT OF THE SYSTEM...THESE SHOWERS AND STORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. WILL SEE MVFR CIGS AND VSBYS FOR MUCH OF THE PERIOD...DROPPING DOWN TO IFR AS THE HEAVIER THUNDERSTORMS MOVE OVER THE INDIVIDUAL SITES. FARTHER EAST...KBBD AND KJCT HAVE MISSED OUT ON MOST OF THE CONVECTION SO FAR. HOWEVER...AS OUTFLOW AND OTHER BOUNDARIES SPREAD EAST...EXPECT THE AREA OF SHOWERS AND STORMS TO EXPAND EAST AS WELL. MAY TAKE A FEW HOURS FOR THIS TO OCCUR...BUT EXPECT WIDESPREAD MVFR CIGS FOR THEM TO DEVELOP AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 352 PM CDT SAT OCT 8 2011/ SHORT TERM... FOCUS IN THE SHORT TERM WILL BE THE CONTINUED THREAT FOR HEAVY RAINFALL ACROSS THE ENTIRE AREA THROUGH SUNDAY AS A POTENT UPPER LEVEL TROUGH LIFTS NORTH ACROSS THE AREA THROUGH THE PERIOD. VERY DIFFLUENT UPPER LEVEL FLOW WITHIN THE RIGHT ENTRANCE REGION OF THE UPPER JET AND REDEVELOPMENT OF THE LOW LEVEL JET TONIGHT WILL RESULT IN A CONTINUATION OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA OVERNIGHT. COULD SEE A FEW STRONG STORMS OVER SOUTHERN ZONES THROUGH THE EVENING HOURS WHERE BETTER INSTABILITY EXISTS BUT SEVERE THREAT WILL BE RATHER LOW. CATEGORICAL POPS WILL CONTINUE OVERNIGHT WITH THE MENTION OF HEAVY RAINFALL. FLOW ALOFT WILL BECOME LESS DIFFLUENT ON SUNDAY AS THE MAIN JET CORE LIFTS NORTH OF THE AREA...BUT LIFT WITH THE PASSAGE OF THE UPPER LEVEL TROUGH WILL RESULT IN ADDITIONAL HEAVY RAINFALL ACROSS THE AREA ON SUNDAY. HEAVIEST RAINFALL WILL SHIFT ACROSS EASTERN ZONES BY SUNDAY AFTERNOON WITH PRECIPITATION EXPECTED TO END LATE SUNDAY NIGHT OR EARLY MONDAY. AS FOR QPF AMOUNTS...THE NAM CONTINUES TO PRODUCE SIGNIFICANTLY LOWER QPF AMOUNTS THAN THE GFS AND ECMWF. SO FAR STORM TOTAL QPF IS INDICATING 2-2.5 INCHES ACROSS TAYLOR COUNTY...WITH THE HIGHEST TOTALS OVER NOLAN COUNTY WHERE 2 TO 4 INCHES HAVE FALLEN. SURROUNDING THESE MAXIMA...1 TO 2 INCHES HAVE FALLEN GENERALLY WEST OF A SONORA TO ABILENE LINE. WHILE THE NAM APPEARS TOO LIGHT WITH ITS AMOUNTS....THEN GFS SEEMS A BIT TOO HIGH. FOLLOWED CLOSE TO HPC GUIDANCE QPF THROUGH THE SHORT TERM WITH AN ADDITIONAL 2 TO 4 INCHES LIKELY WITH LOCALLY HIGHER AMOUNTS THROUGH SUNDAY. DUE TO THE HEAVY RAINFALL POTENTIAL...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT ACROSS THE CONCHO VALLEY...BIG COUNTRY AND WESTERN PORTIONS OF THE HEARTLAND THROUGH SUNDAY AFTERNOON. EXPECT MILD TEMPERATURES THROUGH THE PERIOD WITH LOWS TONIGHT IN THE 60S AND HIGHS ON SUNDAY ONLY IN THE LOW TO MID 70S. LONG TERM... FOR SUNDAY NIGHT...NAM QUICKLY MOVES PRECIP EAST OF THE AREA WHILE THE MAV AND 12Z ECMWF KEEPS SOME ACTIVITY OVER THE FORECAST AREA OVERNIGHT SUNDAY AND THROUGH THE DAY ON MONDAY. ECMWF AND MAV HAVE BASICALLY THE SAME RAINFALL FOOTPRINT WITH THE HEAVIER AMOUNTS OVER THE EASTERN CWA AND WITH THE ECMWF SHOWING GREATER RAINFALL TOTALS. WILL KEEP THE WESTERN CWA DRY DURING THE DAY ON MONDAY AS PER THE NAM BUT WILL KEEP SOME RAINFALL OVER THE EASTERN CWA PER THE ECMWF AND MAV. AS THE UPPER TROUGH DE-AMPLIFIES INTO THE FIRST OF THE COMING WEEK...A SECONDARY UPPER TROUGH WILL PUSH A WEAK COLD FRONT THROUGH THE AREA LATE WEDNESDAY. WILL GO WITH A DRY FRONTAL PASSAGE PER THE DRY ECMWF FORECASTED SOUNDING. AFTERNOON HIGHS WILL BE IN THE UPPER 70S ON MONDAY...WARMING INTO THE MID TO UPPER 80S THROUGH WEDNESDAY. POST FRONTAL AFTERNOON TEMPERATURES ON THURSDAY WILL BACK INTO THE LOWER 80S WITH A GRADUAL WARMING BACK INTO THE MID 80S BY THE END OF THE EXTENDED...AROUND 5 DEGREES WARMER THAN CLIMO. MORNING LOWS WILL RANGE FROM THE MID 50S TO AROUND 60. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 72 55 75 60 / 100 80 30 10 10 SAN ANGELO 62 73 55 78 55 / 90 80 30 10 10 JUNCTION 65 76 61 81 58 / 100 80 60 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. && 07
Hazardous weather outlook, Oct 8, 4:09 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 409 PM CDT SAT OCT 8 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 409 PM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE CONCHO VALLEY AND BIG BIG...AS WELL AS THE WESTERN PORTION OF THE HEARTLAND THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...CREEKS AND STREAMS...LOW WATER CROSSINGS...AND ESPECIALLY URBAN AREAS ACROSS THESE AREAS THIS AFTERNOON AND AGAIN OVERNIGHT. THE GREATEST POTENTIAL FOR FLASH FLOODING WILL EXIST NORTH OF A LINE FROM STERLING CITY TO BALLINGER. IN ADDITION...SOME THUNDERSTORMS MAY APPROACH SEVERE LEVELS ALONG THE I-10 CORRIDOR THROUGH THIS EVENING...MAINLY SOUTH OF A IRAAN TO MERTZON TO MASON LINE. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL WITH THE THREAT FOR FLASH FLOODING WILL CONTINUE ACROSS THE AREA ON SUNDAY. THE GREATEST THREAT FOR FLASH FLOODING WILL OCCUR ACROSS THE CONCHO VALLEY...BIG COUNTRY AND THE WESTERN PORTION OF THE HEARTLAND WHERE A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...CREEKS AND STREAMS...LOW WATER CROSSINGS...AND ESPECIALLY URBAN AREAS ACROSS THESE AREAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 8, 10:35 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 PM CDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD BROWNWOOD 31.71N 98.99W
10/08/2011 BROWN TX LAW ENFORCEMENT
BROWN COUNTY LAW ENFORCEMENT REPORTED WIDESPREAD STREET
FLOODING IN BROWNWOOD...WITH NUMEROUS ROADS FLOODED IN
BROWN COUNTY.
&&
EVENT NUMBER SJT1100271
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:29 PM CDT | Areal Flood Advisory | SJT | Crockett, Schleicher, Sutton | 76 min |
| Oct 8, 7:44 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Oct 8, 8:05 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels | 85 min |
| Oct 8, 8:27 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 108 min |
| Oct 8, 8:38 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 97 min |
| Oct 8, 9:13 PM CDT | Areal Flood Advisory | SJT | Brown | 107 min |
| Oct 8, 9:55 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason | 110 min |
| Oct 8, 10:08 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 10:30 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Oct 8, 10:56 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 8, 11:50 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason | 3 hr |
| Oct 9, 1:02 AM CDT | Areal Flood Advisory | SJT | Coleman | 118 min |
| Oct 9, 2:18 AM CDT | Special Weather Statement | SJT | Crockett, Irion | 57 min |
| Oct 9, 4:26 AM CDT | Areal Flood Advisory | SJT | San Saba | 109 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.